Alert archive / Oklahoma / Wind Advisories in 2018
Wind Advisory 18, NWS Norman, OK
NWS Norman, OK issued this wind advisory at Oct 14, 2018, 9:27 AM CDT for 12 counties in Oklahoma. It took effect at Oct 14, 2018, 10:00 AM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Oct 14, 2018, 9:27 AM CDT (14:27 UTC)
- In effect from
- Oct 14, 2018, 10:00 AM CDT
- Expired
- Oct 14, 2018, 3:00 PM CDT
- In force
- 5 hr
- Issued by
- NWS Norman, OK
Counties Alfalfa County, OK, Beckham County, OK, Blaine County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Harper County, OK, Major County, OK, Roger Mills County, OK, Washita County, OK, Woods County, OK, Woodward County, OK
The radar
The Vance AFB radar (KVNX), 114 km from the middle of the area, began a volume at 14:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 2.5 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 597 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 140 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
399 WWUS74 KOUN 141427 NPWOUN URGENT - WEATHER MESSAGE National Weather Service Norman OK 927 AM CDT Sun Oct 14 2018 OKZ004>006-009>011-014>017-021-022-142000- /O.NEW.KOUN.WI.Y.0018.181014T1500Z-181014T2000Z/ /O.CON.KOUN.FZ.A.0005.181015T0900Z-181015T1500Z/ Harper-Woods-Alfalfa-Ellis-Woodward-Major-Roger Mills-Dewey- Custer-Blaine-Beckham-Washita- Including the cities of Buffalo, Laverne, Alva, Cherokee, Helena, Carmen, Shattuck, Arnett, Gage, Fargo, Woodward, Fairview, Cheyenne, Hammon, Seiling, Vici, Taloga, Leedey, Weatherford, Clinton, Watonga, Geary, Okeene, Elk City, Sayre, Cordell, Burns Flat, and Sentinel 927 AM CDT Sun Oct 14 2018 ...WIND ADVISORY IN EFFECT UNTIL 3 PM CDT THIS AFTERNOON... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY MORNING... The National Weather Service in Norman has issued a Wind Advisory, which is in effect until 3 PM CDT this afternoon. * TEMPERATURE...Low temperatures Monday morning in the lower 30s. * WINDS...North 25 to 35 mph with gusts over 40 mph this afternoon. * TIMING...Wind Advisory: until 3 PM today. Freeze Watch: early Monday morning. * IMPACTS...Frost and freeze conditions may damage sensitive vegetation. Take steps now to protect tender plants from the cold. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Watch means sub-freezing temperatures are possible. These conditions could kill crops and other sensitive vegetation. A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ OKZ007-008-012-018-024-142000- /O.CON.KOUN.FZ.A.0005.181015T0900Z-181015T1500Z/ Grant-Kay-Garfield-Kingfisher-Canadian- Including the cities of Medford, Pond Creek, Lamont, Wakita, Ponca City, Blackwell, Enid, Kingfisher, Hennessey, Okarche, Yukon, Concho, El Reno, and Mustang 927 AM CDT Sun Oct 14 2018 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY MORNING... * TEMPERATURE...Low temperatures Monday morning in the lower 30s. * TIMING...Early Monday morning. * IMPACTS...Frost and freeze conditions may damage sensitive vegetation. Take steps now to protect tender plants from the cold. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Watch means sub-freezing temperatures are possible. These conditions could kill crops and other sensitive vegetation. && $$
1 follow-up statement
926 WWUS74 KOUN 141952 NPWOUN URGENT - WEATHER MESSAGE National Weather Service Norman OK 252 PM CDT Sun Oct 14 2018 ...Freeze Warning Tonight... OKZ004>006-009>011-014>017-021-022-151300- /O.EXP.KOUN.WI.Y.0018.000000T0000Z-181014T2000Z/ /O.UPG.KOUN.FZ.A.0005.181015T0900Z-181015T1500Z/ /O.NEW.KOUN.FZ.W.0009.181015T0900Z-181015T1500Z/ Harper-Woods-Alfalfa-Ellis-Woodward-Major-Roger Mills-Dewey- Custer-Blaine-Beckham-Washita- Including the cities of Buffalo, Laverne, Alva, Cherokee, Helena, Carmen, Shattuck, Arnett, Gage, Fargo, Woodward, Fairview, Cheyenne, Hammon, Seiling, Vici, Taloga, Leedey, Weatherford, Clinton, Watonga, Geary, Okeene, Elk City, Sayre, Cordell, Burns Flat, and Sentinel 252 PM CDT Sun Oct 14 2018 ...FREEZE WARNING IN EFFECT FROM 4 AM TO 10 AM CDT MONDAY... ...WIND ADVISORY WILL EXPIRE AT 3 PM CDT THIS AFTERNOON... The National Weather Service in Norman has issued a Freeze Warning, which is in effect from 4 AM to 10 AM CDT Monday. * TEMPERATURE...Low temperatures Monday morning in the lower 30s. * Timing... Early Monday morning. * IMPACTS...Freeze conditions may damage sensitive vegetation. Take steps now to protect tender plants from the cold. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ OKZ007-008-012-018-024-151300- /O.UPG.KOUN.FZ.A.0005.181015T0900Z-181015T1500Z/ /O.NEW.KOUN.FZ.W.0009.181015T0900Z-181015T1500Z/ Grant-Kay-Garfield-Kingfisher-Canadian- Including the cities of Medford, Pond Creek, Lamont, Wakita, Ponca City, Blackwell, Enid, Kingfisher, Hennessey, Okarche, Yukon, Concho, El Reno, and Mustang 252 PM CDT Sun Oct 14 2018 ...FREEZE WARNING IN EFFECT FROM 4 AM TO 10 AM CDT MONDAY... The National Weather Service in Norman has issued a Freeze Warning, which is in effect from 4 AM to 10 AM CDT Monday. * TEMPERATURE...Low temperatures Monday morning in the lower 30s. * TIMING...Early Monday morning. * IMPACTS...Freeze conditions may damage sensitive vegetation. Take steps now to protect tender plants from the cold. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Oct 14, 6:04 AM CDT, 3 hours 23 minutes earlier.
Area forecast discussion, Oct 14, 6:04 AM CDT, 3 hours 23 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Norman OK
604 AM CDT Sun Oct 14 2018
.AVIATION...
IFR ceilings will persist through much of the day and begin to
lift to MVFR by late afternoon. A front moving quickly through
will bring some light rain as well as gusty north winds behind it.
In addition, visibilities may drop briefly with the passage of
the front. Northwest Oklahoma will see temperatures drop near or
just below freezing overnight which may result in some light snow.
Day
&&
.PREV DISCUSSION... /issued 455 AM CDT Sun Oct 14 2018/
DISCUSSION...
The strong cold front is quickly progressing southward across
western KS early this morning. A few elevated thunderstorms have
developed along it and are racing eastward into central KS. Still
expect some of this residual activity to make it into northern OK
before 18Z, with light drizzle also possible. Some patchy, dense
fog is also present this morning across portions of central OK but
not widespread enough to warrant an advisory. High temps will be
very tricky today but most locations along and north of I-44 will
experience their maximums before lunchtime. In fact, windchills
will drop into the low 20s after sunset across northwestern OK.
Did contemplate a wind advisory for today/tonight but the
duration of the strongest winds should only last 1-2 hours.
Finally, a few strong to severe storms could develop along the
front this afternoon and evening across portions of western north
TX and extreme southern OK, with a threat of strong wind gusts and
small hail.
Freezing temperatures and frost will develop overnight into Monday
morning, especially across northwestern OK. The Freeze Watch has
been expanded to include portions of west central OK and northern
OK as well, and a warning will likely be issued by the day shift.
In addition, some light snow may fall over northern, northwestern,
and perhaps west central OK tonight through early tomorrow
morning. However, moisture appears fairly limited through the
dendritic zone and more confined northward in KS. No major impacts
are expected. Additional showers, and isolated thunderstorms, will
develop late tonight through tomorrow morning along the ~850-700
baroclinic zone from I-44 southward. Additional showers will
linger across north TX and southern OK through Tue within WAA
regime. Some locations across SE OK could receive another inch or
two through Tues.
A break in precipitation chances is expected early Wed before
returning early Thu morning with a mid level moisture plume and
isentropic ascent ahead of opening closed low near the 4 corners
region. This should be a quick shot of light rainfall and heavy
rain isn't expected right now. By this weekend, a weak reinforcing
shot of cooler air will impact the region around Saturday. Temps
will try to approach average but it doesn't appear likely
considering the previous. It should be beautiful next weekend
though as cloud cover shifts southeastward and light winds
accompany the surface high.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 58 34 48 37 / 40 60 50 30
Hobart OK 61 34 48 36 / 40 50 40 30
Wichita Falls TX 67 38 49 40 / 40 70 70 90
Gage OK 53 30 46 28 / 50 50 20 0
Ponca City OK 54 33 49 32 / 70 30 30 0
Durant OK 70 40 47 42 / 50 90 90 80
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Freeze Watch from late tonight through Monday morning for
OKZ004>012-014>018-021-022-024.
TX...None.
&&
14/03/14Hazardous weather outlook, Oct 14, 9:20 AM CDT, 7 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 920 AM CDT Sun Oct 14 2018 OKZ004>048-050>052-TXZ083>090-150930- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 920 AM CDT Sun Oct 14 2018 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight... .Wind... North wind 25 to 35 mph with gusts over 40 mph are expected in northwestern Oklahoma until mid-afternoon. This will occur as a cold front passes. .Thunderstorms... A few thunderstorms are possible this afternoon and early evening in southeastern Oklahoma near the Red River and adjacent parts of northern Texas. Small hail could occur. .DAYS TWO THROUGH SEVEN...Monday through Saturday... .Frost and Freeze... A freeze is expected in northwestern Oklahoma Monday morning. Minimum temperature around 30 degrees is expected. Frost and freezing temperatures are also expected there Tuesday morning. .Thunderstorms... A few thunderstorms will remain possible across portions of southern Oklahoma and western north Texas through Tuesday. No organized severe weather is expected. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 14, 2:04 PM CDT | Areal Flood Advisory | OUN | Carter, Jefferson, Johnston, Love, Murray | 116 min |
| Oct 14, 2:52 PM CDT | Freeze Warning | OUN | Alfalfa, Beckham, Blaine, Canadian, Custer, Dewey and 11 more | 19 hr |
| Oct 14, 2:56 PM CDT | Flood Watch | OUN | Atoka, Bryan, Carter, Coal, Jefferson, Johnston and 3 more | 22 hr |
Nearby
Wind Advisories in Oklahoma, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.